MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9244-60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code High Blood Pressure/ Hypertension (1908)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient experienced a spike in their blood pressure and their leads were subsequently removed five days after lead placement.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient experienced a spike in their blood pressure and their leads were subsequently removed five days after lead placement.Per an update from a representative in contact with the patient, the patient reportedly has a history of experiencing spikes in blood pressure when receiving injections (e.G., steroid injections) and during other uses of needles.The patient was reportedly "doing fine" and was not experiencing any issues or concerns on the day after lead placement, per a check-in documented on that day, other than disconnection of his magnetic coupler during the prior evening.However, correspondence that was later attached to the complaint submission suggests that the patient's blood pressure spike reportedly lasted from the day that the patient underwent lead placement until the day that their lead was removed.Therefore, it is unclear whether the issue in this complaint could be related to use of needles during lead placement.Note that the patient reportedly received a single lead targeting the suprascapular nerve, and there is no anticipated stimulation pathway at this location that is known to be capable of directly impacting blood pressure.Given that the patient previously experienced blood pressure spikes prior to sprint treatment, it is possible that the issue in this complaint may have been associated with the patient's pre-existing medical history unrelated to sprint.It is also possible that numerous other common causes of hypertension may have caused or contributed to the issue reported in this complaint (e.G., stress, anxiety, diet, physical activity, medications, acute pain, other medical conditions, etc.).It is not suspected that the sprint product was faulty or had any specific deficiency based on the information available in this report.Given that the patient's blood pressure reportedly normalized after their lead was removed and there were no other reported treatments for the issue, no lasting effects are anticipated, and no further investigation is required.It is unclear from the information available whether there was a causal relationship between the issue and sprint treatment.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste. 500
cleveland, OH 
MDR Report Key18110234
Report Number3011035812-2023-00020
Device Sequence Number15426629
Product Code NHI
UDI-Device Identifier00854001007540
UDI-Public(01)00854001007540(17)240907(01)68957575
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model Number9600-9244-60
Device Lot Number68957575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Initial Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age70 YR
Patient SexMale